MAUDE Adverse Event Report: B. BRAUN AVITUM AG DIALOG+®; DIALYZER

B. BRAUN AVITUM AG DIALOG+®; DIALYZER
Catalog Number 710200S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/30/2024
Type of Reportable Event Death
Event or Problem Description
The customer reported that on (b)(6) 2024, a patient was hooked up to the dialog machine for dialysis treatment and 15 minutes into treatment, the patient's venous bloodline detached from his central venous catheter (cvc).The patient exsanguinated and coded.The patient was briefly resuscitated and transported to the hospital, which was about ¼ mile away from the dialysis center, where he coded a second time and expired.The patient was a 70-year-old male.He was not new to dialysis, but he was also not a long-term patient.His access was a cvc.The following questions were answered by the customer via email as follow-up information: how was the incident discovered? discovered by pct working with patient.What hospital was the patient transported to? (b)(6).What medical interventions were needed at the dialysis center and what was needed later at the hospital? cpr, clamping blood lines / intubation and blood administration.Did the machine alarm at the time of the event? yes - logs showed a venous alarm was silenced and a manual blood pressure was started.Can additional information be provided on the bloodline detachment.Specifically, where on the bloodline did the detachment occur? connection between cvc venous port and bloodlines not tight.Was there any visual damage or issue identified with the bloodline.No.Is the bloodline batch available? if so, can it be provided? yes - 0061922184 was an autopsy performed? if so, can it be provided? yes, do not have a copy.Was there an official cause of death? yes, do not have on file.Per the manufacturer's trend data analysis summary (based on analysis of the machine trend data sent in by the customer): approximately 15 min after patient connection the venous pressure dropped from approx.200 mmhg to approx.60 mmhg.The reason why the venous pressure dropped cannot be determined from the trend.However, this drop in pressure is an indication that the venous line got disconnected.The venous pressure fell below the current venous lower limit of 167 mmhg, the machine triggered the alarms 1053 ('venous pressure - lower limit - check access') and 1959 ('venous pressure lower limit (sup)').With these alarms the blood pump stopped, the venous safety clamp closed, and the dialysis machine switched to patient-safe mode.A few seconds later the alarms were manually acknowledged by pressing the corresponding hardware button on the monitor, and the blood pump was restarted.5 minutes and 26 seconds later the blood pump was again stopped by an alarm; it remained stopped until machine was switched to end of therapy mode.The investigation of the trend data of the therapy in question confirms that the machine worked as specified and that there was no malfunction of the dialysis device.

Brand Name
DIALOG+®
Common Device Name
DIALYZER
Manufacturer (Section D)
B. BRAUN AVITUM AG
schwarzenberger weg 73-79
melsungen, 34212
GM  34212
MDR Report Key20044598
Report Number2521402-2024-00089
Device Sequence Number20844042
Product Code KDI
UDI-Device Identifier04046964285608
UDI-Public(01)04046964285608
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/22/2024
Report Date (Section F) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number710200S
Device Lot Number123021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/24/2024
Device Age44 MO
Event Location Hospital
Date Report to Manufacturer07/24/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Patient SexMale